Oklahoma, 2012Flood in Oklahoma, April 30, 2012
April 30, 2012 · NWS TSA · 1 event in 1 county or zone
Widespread and persistent heavy rainfall along a stationary frontal boundary stretching across northeastern Oklahoma and southeastern Kansas resulted in five to eight inch rainfalls across the region from April 29th through May 1st. This heavy rainfall resulted in moderate flooding of the Verdigris River near Lenapah.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread and persistent heavy rainfall along a stationary frontal boundary stretching across northeastern Oklahoma and southeastern Kansas resulted in five to eight inch rainfalls across the region from April 29th through May 1st. This heavy rainfall resulted in moderate flooding of the Verdigris River near Lenapah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 30, 5:52 PM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 30, 5:52 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
652 PM CDT MON APR 30 2012
.DISCUSSION...
THE 00Z AVIATION DISCUSSION CAN BE FOUND BELOW.
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
EXPECT MAINLY VFR CONDITIONS THROUGH 06Z AT MOST SITES. A TS
COMPLEX IS EXPTD TO MOVE EAST ALONG THE KS/OK BORDER TONIGHT...AND
THIS MAY IMPACT THE NE OK TERMINALS...BUT PROBABLY NOT BEFORE 04Z.
MVFR CIGS WILL RETURN BY 12Z AT MOST SITES EXCPT KFSM...BEFORE
BECOMING VFR BY MIDDAY. SOUTH WINDS WILL BE QUITE STRONG ON
TUESDAY...WITH GUSTS AOA 25 KTS FOR THE NE OK AND NW AR SITES.
LACY
&&
.PREV DISCUSSION... /ISSUED 302 PM CDT MON APR 30 2012/
DISCUSSION...
RAIN HAS ENDED ACROSS NE OK FOR NOW...SCATTERED SHOWERS AND
THUNDERSTORMS REMAIN ONGOING ACROSS SE OK AND WC AR THIS
AFTERNOON. FOCUS WILL THEN SHIFT BACK TO NE OK TONIGHT AS ANOTHER
POTENTIALLY ACTIVE NIGHT IS IN THE OFFING. HAVE ISSUED A FLASH
FLOOD WATCH ACROSS THE FAR NORTHERN TIER COUNTIES OF NE OK...AS THESE
AREAS HAVE ALREADY RECEIVED FLOODING RAINS THAT HAS PROMPTED
SEVERAL RESCUE EFFORTS ACROSS OSAGE COUNTY THROUGH THIS MORNING.
WHILE UNCERTAINTY EXISTS REGARDING THE DETAILS OF TONIGHTS
EVENT...ANTECEDENT CONDITIONS AND ADDITIONAL RAINFALL...EVEN IN
LESSER AMOUNTS...WILL RAPIDLY AGGRAVATE FLOODING CONCERNS IN THE
WATCH AREA. THE WATCH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
TUESDAY MORNING. RAIN CHANCES WILL DIMINISH TUESDAY...THEN A WARM
HUMID AND CAPPED PATTERN BEGINS TO TAKE SHAPE ACROSS THE SOUTHERN
PLAINS. MID LEVEL HEIGHT RISES AND WARMING TEMPERATURES WILL TAKE
HOLD FROM WEDNESDAY ON THROUGH THE REST OF THE FORECAST. MEDIUM
RANGE GUIDANCE CARVES OUT THE NEXT TROUGH THAT WILL STAY TO THE
WEST FOR THE EARLY PART OF NEXT WEEK WHICH WILL AID IN KEEPING THE
RIDGE INTACT OVER THE PLAINS. TEMP WISE... STAYED CLOSER TO THE
WARMER MET GUIDANCE FOR THE EARLY PERIODS...AND OPTED FOR WEIGHTED
ECMWF NUMBERS IN THE LATTER PORTION OF THE FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 66 85 68 87 / 50 30 10 10
FSM 66 85 67 86 / 40 20 10 10
MLC 67 85 68 86 / 40 20 10 10
BVO 64 83 66 86 / 60 40 10 10
FYV 63 82 65 84 / 50 30 10 10
BYV 62 82 64 86 / 50 30 10 10
MKO 66 84 67 85 / 50 30 10 10
MIO 63 83 66 86 / 60 40 10 10
F10 66 84 67 85 / 50 30 10 10
HHW 67 85 68 86 / 40 20 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059.
AR...NONE.
&&
AVIATION...30Hazardous weather outlook, Apr 30, 7:16 PM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
816 PM CDT MON APR 30 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
808 PM CDT MON APR 30 2012
...STRONG TO SEVERE THUNDERSTORMS POSSIBLE AGAIN TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED ACROSS PORTIONS OF NORTHEAST OKLAHOMA
THIS EVENING...WHILE A THUNDERSTORM COMPLEX DEVELOPS PUSHING
EASTWARD OVER WESTERN OKLAHOMA AND SOUTHERN KANSAS. THESE
THUNDERSTORMS...SOME OF WHICH COULD BECOME SEVERE...WILL CONTINUE
TO DEVELOP AND SPREAD ACROSS EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS THIS EVENING AND OVERNIGHT. FAVORABLE INSTABILITY ACROSS
THE REGION WILL SUPPORT LARGE HAIL AND DAMAGING WINDS ALONG WITH A
TORNADO THREAT TONIGHT. A FLASH FLOOD POTENTIAL WILL ALSO CONTINUE
FOR FOR LOCATIONS NEAR THE OKLAHOMA AND KANSAS BORDERS AS HEAVY
RAINS ARE PROBABLE ACROSS AREAS THAT RECEIVED FLOODING RAINS LAST
NIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...HIGH WIND POTENTIAL.
THURSDAY THROUGH SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE OVERALL POTENTIAL FOR THUNDERSTORMS WILL DECREASE
SIGNIFICANTLY BY TUESDAY AS A STATIONARY FRONT THAT HAS BEEN
OVER THE AREA FOR SEVERAL DAYS LIFTS TO THE NORTH. SOUTH WINDS
WILL BECOME STRONG TUESDAY AND WEDNESDAY WITH GUSTS OVER 30 MPH
LIKELY. VERY WARM AND HUMID WEATHER WILL PREVAIL THROUGH THE
WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Apr 30, 4:33 PM CST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT MON APR 30 2012
OKZ075-076-302300-
LATIMER OK-LE FLORE OK-
533 PM CDT MON APR 30 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN LE FLORE AND NORTHEASTERN LATIMER
AT 533 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF FANSHAWE...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FANSHAWE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3513 9489 3500 9468 3488 9494 3492 9501
TIME...MOT...LOC 2233Z 221DEG 15KT 3492 9494Special weather statement, Apr 30, 6:03 PM CST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
703 PM CDT MON APR 30 2012
OKZ055-056-061-010030-
NOWATA OK-ROGERS OK-WASHINGTON OK-
703 PM CDT MON APR 30 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN NOWATA...NORTHWESTERN ROGERS AND WASHINGTON
AT 703 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF
WATOVA...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...NOWATA AND WATOVA.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM HAS DEVELOPED FAIRLY QUICKLY IN AN UNSTABLE AIRMASS. BE
ALERT IN CASE THIS ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3678 9584 3665 9544 3652 9582 3655 9595
TIME...MOT...LOC 0003Z 219DEG 15KT 3657 9584Special weather statement, Apr 30, 6:18 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
718 PM CDT MON APR 30 2012
OKZ068-070-010100-
CHEROKEE OK-MUSKOGEE OK-
718 PM CDT MON APR 30 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHERN CHEROKEE AND NORTHEASTERN MUSKOGEE
AT 718 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KEEFETON...
MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...PUMPKIN CENTER...MUSKOGEE...KEEFETON...BRAGGS
AND FORT GIBSON.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3581 9534 3582 9531 3574 9506 3552 9531
3554 9535 3555 9535 3555 9537 3559 9544
3582 9536
TIME...MOT...LOC 0018Z 209DEG 22KT 3559 9534Local storm report, Apr 30, 7:14 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
814 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TORNADO 4 W NOWATA 36.70N 95.71W
04/30/2012 NOWATA OK AMATEUR RADIO
SPOTTER REPORTED A BRIEF TORNADO TOUCHDOWN.
&&
SFPLocal storm report, Apr 30, 7:16 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
816 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TORNADO 5 W NOWATA 36.70N 95.73W
04/30/2012 NOWATA OK TRAINED SPOTTER
W410 RD AND N24 RD. SEVERAL BRIEF TOUCHDOWNS.
&&
AEJLocal storm report, Apr 30, 7:26 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
826 PM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TORNADO 4 NW NOWATA 36.74N 95.69W
04/30/2012 NOWATA OK AMATEUR RADIO
SPOTTER REPORTED A SMALL TORNADO TOUCHDOWN...WITH A FEW
POWER FLASHES
&&
SFPFlood, Nowata
- When
- April 30, 7:30 PM CST to 11:59 PM CST
- Where
- Nowata County, 2.49 mi SE of Lenapah to 5.34 mi N of Lenapah
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.824, -95.599
The Verdigris River near Lenapah rose above its flood stage of 30 feet at 8:30 pm CDT on April 30th. This flood continued through May 2nd, following a crest of 35.73 feet on May 1st, which resulted in moderate flooding.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, April 30, 2012EF2 · 53 events
- Tornado and Flash Flood in Texas, April 30, 2012$100,000 · EF0 · 60 events
- Tornadoes and Flash Flooding in Oklahoma, April 30, 2012$87,000 · EF1 · 17 events
- Tornadoes and Flash Flood in Oklahoma, April 30, 2012EF1 · 41 events
- Hail and Damaging Winds in Kansas, April 30, 2012$15,000 · 1.75 in hail · 10 events
- Hail in Texas, April 30, 2012$300 · 2.75 in hail · 9 events
- Flash Flood and Hail in Texas, April 30, 2012$2,000 · 4.25 in hail · 8 events
- Flooding and Damaging Winds in Indiana, April 30, 2012$3,000 · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 30, 20124 events
- Hail and Damaging Winds in Kentucky, April 30, 201265 kt wind · 4 events
- Hail and Damaging Wind in Indiana, April 30, 20121 in hail · 4 events
- Hail in North Carolina, April 30, 20121.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379755.